Universidad Complutense de Madrid
E-Prints Complutense

On testing homogeneity of variances for nonnormal models using entropy

Impacto

Downloads

Downloads per month over past year

Gupta, Arjun K. and Harrar, Solomon W. and Pardo Llorente, Leandro (2007) On testing homogeneity of variances for nonnormal models using entropy. Statistical methods and applications, 16 (2). pp. 245-261. ISSN 1618-2510

[img] PDF
Restringido a Repository staff only

231kB

Official URL: http://www.springerlink.com/content/09q57307571j3513/fulltext.pdf


URLURL Type
http://www.springerlink.comPublisher


Abstract

This paper deals with testing equality of variances of observations in the different treatment groups assuming treatment effects are fixed. We study the distribution of a test statistic which is known to perform comparably well with other statistics for the same purpose under normality. The statistic we consider is based on Shannon's entropy for a distribution function. We will derive the asymptotic expansion for the distribution of the test statistic based on Shannon's entropy under nonnormality and numerically examine its performance in comparison with the modified likelihood ratio criteria for normal and some nonnormal populations.


Item Type:Article
Uncontrolled Keywords:sample variance; cumulants; edgeworth expansion; characteristic function; chi-square distibution; entropy; bartletts test; asymptotic-expansion; null distribution; critical-values; sample entropy; diversity
Subjects:Sciences > Mathematics > Mathematical statistics
ID Code:17624
Deposited On:11 Jan 2013 09:37
Last Modified:25 Jun 2018 07:11

Origin of downloads

Repository Staff Only: item control page